MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20472100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4); a dhr review have been completed.No deviation or changes were found during manufacturing of the device.This is an initial report.Manufacturer's investigation is ongoing and a final report will be submitted upon completion.
 
Event or Problem Description
On (b)(6) 2023, gn hearing received a charger for repair and it was noticed the charger port and charger cord had melted.Requests for further information from the patient were unsuccessful.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).A dhr review have been completed.No deviation or changes were found during manufacturing of the device this is an initial report.Manufacturer's investigation is ongoing and a final report will be submitted upon completion.(b)(6) 2023 clinical investigation concluded: it was reported that the charger cable and the port melted.There are no reports of harm to the user, or their property.The accessories used are original.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk assessment concluded: based on the information provided this appears to be a known risk which is covered by an existing (b)(4).All resulting actions are contained within the capa which includes assessment of risks and associated updates.Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Investigation of device concluded: a returned apollo 5 c-1 charger shows signs of deformation and overheating inside the micro usb connector.A brown residue was present on most of the surface within the connector, this brown residue acts as contaminant, and can easily form a low-ohmic connection to any of the nearby grounded surfaces.The short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Manufacturers investigation is final,.This is a final report.
 
Event or Problem Description
On (b)(6) 23, gn hearing received a charger for repair and it was noticed the charger port and charger cord had melted.Requests for further information from the patient were unsuccessful.(b)(6) 2023 no further follow up is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17507603
Report Number3005650109-2023-00119
Device Sequence Number6580681
Product Code OSM
UDI-Device Identifier05708296147113
UDI-Public05708296147113
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20472100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown